New HAART side effects?
Jan 1, 2004
I have taken a variety of different treatments that worked so well, my Doctor decided that with t-cells being over 500, and a viral load of only 27,000, i could go off meds for a while.
Was this a mistake? my latests blood work showed to be the absolute worst I have ever been tested. My CD4 dropped to 315 and my VL is now 170,000.
My new medications arrived last Wednesday, December 10th and I am on my first week and feel terrible. I have never had such bad side effects starting my meds until now. My guess is that because my numbers were so bad, is there a battle going on between the new meds and my virus? If it is, it appears to really have knocked me down to total exhaustion, depression, no appetite, constant dry mouth. I have the feeling that I am recovering from a serious surgury or that my entire body was assaulted. The day before I started these meds, I was feeling absolutly perfect (only taking meds for depression and anxiety).
To wrap my question up in a small one, does my low CD4 and high viral load (worst ever tested on myself) now show the adverse side effects I might have never noticed so prominently before.
Response from Dr. Pierone
The side effects of a regimen are not typically related to the viral load or CD4 count. It sounds like this latest regimen isn't right for you (what is it?), certainly if these symptoms have not resolved within 2 or 3 weeks it needs to be changed.
Taking a treatment interruption may be appropriate in people with good numbers. Going off medications does appear to be safe for those that were started with good numbers in the "hit early, hit hard" era (See link). But if the viral load was high prior to therapy the chance of staying off medications for a long time (years) is not very high.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Do Swollen Lymph Glands Mean I Have Hiv?
- Sore Throat Worried It Could Be HIV
- Swollen Lymph Glands Could I Have Acute HIV Infection
- Cold Feet After Sucking Penis Worried I Have HIV
- Headache After Oral Sex With No Protection Does It Mean I Have HIV
- Hpv After Swallowing Sperm Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.